Sustained atrial fibrillation after conversion of paroxysmal reciprocating junctional tachycardia by intravenous verapamil

Research output: Contribution to journalArticlepeer-review

Abstract

Intravenous verapamil is a very effective therapy for terminating paroxysmal reciprocating junctional tachycardia (PRJT).1 Ventricular arrhythmias, usually ventricular premature complexes1 and, rarely, short runs of ventricular tachycardia,2 have been observed after conversion of PRJT by verapamil. In contrast, verapamil-induced atrial tachyarrhythmias are rare. To our knowledge, there have been only 2 previous reports of atrial fibrillation (AF) after administration of verapamil during PRJT: in 1 patient just before conversion3 and in another when verapamil failed to convert PRJT to sinus rhythm.4 We describe 2 patients who developed sustained AF shortly after conversion of PRJT to sinus rhythm by intravenous verapamil during electrophysiologic study.

Original languageEnglish
Pages (from-to)835-837
Number of pages3
JournalAmerican Journal of Cardiology
Volume62
Issue number10 PART 1
DOIs
StatePublished - 1 Oct 1988

Fingerprint

Dive into the research topics of 'Sustained atrial fibrillation after conversion of paroxysmal reciprocating junctional tachycardia by intravenous verapamil'. Together they form a unique fingerprint.

Cite this